Alert archive / North Carolina / River Flood Warnings in 2016

River Flood Warning 10, NWS Newport/Morehead City, NC

February 8, 2016Jones County, North Carolina

NWS Newport/Morehead City, NC issued this river flood warning at Feb 8, 2016, 8:32 AM EST for Jones County, North Carolina. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
Feb 8, 2016, 8:32 AM EST (13:32 UTC)
Expired
Feb 12, 2016, 11:44 PM EST
In force
5 days
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Flood severity
Minor

County Jones County, NC

The radar

The Morehead City radar (KMHX), 41 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trent River at Pollocksville (PLLN7).

Action stage
3.5 ft
Minor stage
4 ft
Moderate stage
7 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02092554, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

926 
WGUS42 KMHX 081332
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
832 AM EST MON FEB 8 2016

...The National Weather Service in Newport has issued a Flood Warning
for the following rivers in North Carolina... 

  Trent River At Pollocksville affecting Jones County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded areas. Most flood deaths occur 
in automobiles when people try to drive through flooded areas.

Caution is urged when walking near riverbanks. Flood waters will 
weaken the banks making them dangerous.

A followup product will be issued by the National Weather Service a 
little later.

&&

NCC103-091332-
/O.NEW.KMHX.FL.W.0010.160208T1332Z-000000T0000Z/
/PLLN7.1.ER.160208T0030Z.160208T1015Z.000000T0000Z.NO/
832 AM EST MON FEB 8 2016

The National Weather Service in Newport has issued a 

* Flood Warning for 
  The Trent River At Pollocksville.
* until further notice...Or until the warning is cancelled.
* At 8 AM Monday the stage was 5.4 feet.
* Flood stage is 5.0 feet.
* Impact...At 5.0 feet...Water will begin to threaten a few homes in 
  Hughs Plantation Farms and Trent Acres on the north side of the 
  river.

&&

LAT...LON 3506 7723 3504 7716 3501 7718 3498 7720
          3499 7725 3501 7727         

$$
11 follow-up statements
779 
WGUS82 KMHX 081459
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
959 AM EST MON FEB 8 2016

...The Flood Warning is extended for the following rivers in North 
Carolina...
 
  Tar River At Greenville affecting Pitt County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded areas. Most flood deaths occur 
in automobiles when people try to drive through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.

&&

NCC147-091459-
/O.EXT.KMHX.FL.W.0008.000000T0000Z-160213T0300Z/
/PGVN7.1.ER.160206T1422Z.160209T1800Z.160212T2100Z.NO/
959 AM EST MON FEB 8 2016

The Flood Warning extended for
  The Tar River At Greenville.
* until Friday evening...Or until the warning is cancelled.
* At 8 AM Monday the stage was 15.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 16.9 feet by 
  tomorrow evening. The river is expected to fall below flood stage 
  Friday afternoon.
* Impact...At 17.0 feet...Water will begin to flood some secondary 
  roads near the river. Flooding will continue for low lands adjacent
  to the river. Residents who live in flood prone areas near the 
  river should begin to move property to higher ground.

&&
                  Fld  Observed         Forecast 8AM
Location          Stg  Stg  Day Time    Tue   Wed   Thu
  Greenville      13  15.7 Mon 09 AM   16.6  16.7  15.3

LAT...LON 3577 7751 3565 7736 3564 7729 3556 7733
          3559 7742 3573 7757        

$$
315 
WGUS82 KMHX 090115
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
815 PM EST MON FEB 8 2016

...The Flood Warning continues for the following rivers in North 
Carolina...
  Trent River At Pollocksville affecting Jones County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded areas. Most flood deaths occur 
in automobiles when people try to drive through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.

&&

NCC103-100115-
/O.CON.KMHX.FL.W.0010.000000T0000Z-000000T0000Z/
/PLLN7.1.ER.160208T0030Z.160209T0100Z.000000T0000Z.NO/
815 PM EST MON FEB 8 2016

The Flood Warning continues for
  The Trent River At Pollocksville.
* until further notice...Or until the warning is cancelled.
* At 8 PM Monday the stage was 5.7 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 5.0 feet.
* Impact...At 5.0 feet...Water will begin to threaten a few homes in 
  Hughs Plantation Farms and Trent Acres on the north side of the 
  river.

&&
                  Fld  Observed         Forecast 8PM
Location          Stg  Stg  Day Time    Tue   Wed   Thu

LAT...LON 3506 7723 3504 7716 3501 7718 3498 7720
          3499 7725 3501 7727        

$$
862 
WGUS82 KMHX 091447
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
947 AM EST TUE FEB 9 2016

...The Flood Warning continues for the following rivers in North 
Carolina...
  Trent River At Pollocksville affecting Jones County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded areas. Most flood deaths occur 
in automobiles when people try to drive through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.

&&

NCC103-101447-
/O.CON.KMHX.FL.W.0010.000000T0000Z-000000T0000Z/
/PLLN7.1.ER.160208T0030Z.160209T0245Z.000000T0000Z.NO/
947 AM EST TUE FEB 9 2016

The Flood Warning continues for
  The Trent River At Pollocksville.
* until further notice...Or until the warning is cancelled.
* At 9 AM Tuesday the stage was 5.7 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 5.0 feet.
* Impact...At 5.0 feet...Water will begin to threaten a few homes in 
  Hughs Plantation Farms and Trent Acres on the north side of the 
  river.

&&
                  Fld  Observed         Forecast 8AM
Location          Stg  Stg  Day Time    Wed   Thu   Fri

LAT...LON 3506 7723 3504 7716 3501 7718 3498 7720
          3499 7725 3501 7727        

$$
289 
WGUS82 KMHX 100129
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
829 PM EST TUE FEB 9 2016

...The Flood Warning continues for the following rivers in North 
Carolina...
  Trent River At Pollocksville affecting Jones County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded areas. Most flood deaths occur 
in automobiles when people try to drive through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.

&&

NCC103-110129-
/O.CON.KMHX.FL.W.0010.000000T0000Z-000000T0000Z/
/PLLN7.1.ER.160208T0030Z.160209T0245Z.000000T0000Z.NO/
829 PM EST TUE FEB 9 2016

The Flood Warning continues for
  The Trent River At Pollocksville.
* until further notice...Or until the warning is cancelled.
* At 8 PM Tuesday the stage was 5.6 feet.
* Minor flooding is occurring.
* Flood stage is 5.0 feet.
* Impact...At 5.0 feet...Water will begin to threaten a few homes in 
  Hughs Plantation Farms and Trent Acres on the north side of the 
  river.

&&

LAT...LON 3506 7723 3504 7716 3501 7718 3498 7720
          3499 7725 3501 7727        

$$
182 
WGUS82 KMHX 101513
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1013 AM EST WED FEB 10 2016

...The Flood Warning continues for the following rivers in North 
Carolina...
  Trent River At Pollocksville affecting Jones County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded areas. Most flood deaths occur 
in automobiles when people try to drive through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.

&&

NCC103-111513-
/O.CON.KMHX.FL.W.0010.000000T0000Z-000000T0000Z/
/PLLN7.1.ER.160208T0030Z.160209T0245Z.000000T0000Z.NO/
1013 AM EST WED FEB 10 2016

The Flood Warning continues for
  The Trent River At Pollocksville.
* until further notice...Or until the warning is cancelled.
* At 9 AM Wednesday the stage was 5.4 feet.
* Minor flooding is occurring and N/A flooding is forecast.
* Flood stage is 5.0 feet.
* Impact...At 5.0 feet...Water will begin to threaten a few homes in 
  Hughs Plantation Farms and Trent Acres on the north side of the 
  river.

&&
                  Fld  Observed         Forecast 8AM
Location          Stg  Stg  Day Time    Thu   Fri   Sat

LAT...LON 3506 7723 3504 7716 3501 7718 3498 7720
          3499 7725 3501 7727        

$$
399 
WGUS82 KMHX 110112
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
812 PM EST WED FEB 10 2016

...The Flood Warning continues for the following rivers in North 
Carolina...
  Trent River At Pollocksville affecting Jones County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded areas. Most flood deaths occur 
in automobiles when people try to drive through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.

&&

NCC103-120112-
/O.CON.KMHX.FL.W.0010.000000T0000Z-000000T0000Z/
/PLLN7.1.ER.160208T0030Z.160209T0245Z.000000T0000Z.NO/
812 PM EST WED FEB 10 2016

The Flood Warning continues for
  The Trent River At Pollocksville.
* until further notice...Or until the warning is cancelled.
* At 8 PM Wednesday the stage was 5.5 feet.
* Minor flooding is occurring, and river levels have been holding
  nearly steady over the past 24 hours.
* Flood stage is 5.0 feet.
* Impact...At 5.0 feet...Water will begin to threaten a few homes in 
  Hughs Plantation Farms and Trent Acres on the north side of the 
  river.

&&

LAT...LON 3506 7723 3504 7716 3501 7718 3498 7720
          3499 7725 3501 7727        

$$
880 
WGUS82 KMHX 111431
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
931 AM EST THU FEB 11 2016

...The Flood Warning continues for the following rivers in North 
Carolina...
  Trent River At Pollocksville affecting Jones County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded areas. Most flood deaths occur 
in automobiles when people try to drive through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.

&&

NCC103-121431-
/O.CON.KMHX.FL.W.0010.000000T0000Z-000000T0000Z/
/PLLN7.1.ER.160208T0030Z.160209T0245Z.000000T0000Z.NO/
931 AM EST THU FEB 11 2016

The Flood Warning continues for
  The Trent River At Pollocksville.
* until further notice...Or until the warning is cancelled.
* At 9 AM Thursday the stage was 5.2 feet.
* Minor flooding is occurring.
* Flood stage is 5.0 feet.
* Impact...At 5.0 feet...Water will begin to threaten a few homes in 
  Hughs Plantation Farms and Trent Acres on the north side of the 
  river.

&&

LAT...LON 3506 7723 3504 7716 3501 7718 3498 7720
          3499 7725 3501 7727        

$$
408 
WGUS82 KMHX 120118
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
818 PM EST THU FEB 11 2016

...The Flood Warning continues for the following rivers in North 
Carolina...
  Trent River At Pollocksville affecting Jones County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded areas. Most flood deaths occur 
in automobiles when people try to drive through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.

&&

NCC103-130118-
/O.CON.KMHX.FL.W.0010.000000T0000Z-000000T0000Z/
/PLLN7.1.ER.160208T0030Z.160209T0245Z.000000T0000Z.NO/
818 PM EST THU FEB 11 2016

The Flood Warning continues for
  The Trent River At Pollocksville.
* until further notice...Or until the warning is cancelled.
* At 7 PM Thursday the stage was 5.1 feet.
* Minor flooding is occurring, and river stages have been slowly
  falling over the past 24 hours.
* Flood stage is 5.0 feet.
* Impact...At 5.0 feet...Water will begin to threaten a few homes in 
  Hughs Plantation Farms and Trent Acres on the north side of the 
  river.

&&

LAT...LON 3506 7723 3504 7716 3501 7718 3498 7720
          3499 7725 3501 7727        

$$
159 
WGUS82 KMHX 121609
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1109 AM EST FRI FEB 12 2016

...The Flood Warning continues for the following rivers in North 
Carolina...
  Trent River At Pollocksville affecting Jones County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded areas. Most flood deaths occur 
in automobiles when people try to drive through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.

&&

NCC103-131609-
/O.CON.KMHX.FL.W.0010.000000T0000Z-000000T0000Z/
/PLLN7.1.ER.160208T0030Z.160209T0245Z.000000T0000Z.NO/
1109 AM EST FRI FEB 12 2016

The Flood Warning continues for
  The Trent River At Pollocksville.
* until further notice...Or until the warning is cancelled.
* At11 AM Friday the stage was 5.0 feet.
* Minor flooding is occurring.
* Flood stage is 5.0 feet.
* Impact...At 5.0 feet...Water will begin to threaten a few homes in 
  Hughs Plantation Farms and Trent Acres on the north side of the 
  river.

&&

LAT...LON 3506 7723 3504 7716 3501 7718 3498 7720
          3499 7725 3501 7727        

$$
393 
WGUS82 KMHX 130132
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
832 PM EST FRI FEB 12 2016

...The Flood Warning continues for the following rivers in North 
Carolina...
  Trent River At Pollocksville affecting Jones County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded areas. Most flood deaths occur 
in automobiles when people try to drive through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.

&&

NCC103-140132-
/O.CON.KMHX.FL.W.0010.000000T0000Z-000000T0000Z/
/PLLN7.1.ER.160208T0030Z.160209T0245Z.000000T0000Z.NO/
832 PM EST FRI FEB 12 2016

The Flood Warning continues for
  The Trent River At Pollocksville.
* until further notice...Or until the warning is cancelled.
* At 8 PM Friday the stage was 5.0 feet.
* Minor flooding is occurring, and the river has been holding steady
  over the past 24 hours.
* Flood stage is 5.0 feet.
* Impact...At 5.0 feet...Water will begin to threaten a few homes in 
  Hughs Plantation Farms and Trent Acres on the north side of the 
  river.

&&

LAT...LON 3506 7723 3504 7716 3501 7718 3498 7720
          3499 7725 3501 7727        

$$
360 
WGUS82 KMHX 130444
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1144 PM EST FRI FEB 12 2016

...The Flood Warning is cancelled for the following rivers in North 
Carolina...
 
  Trent River At Pollocksville affecting Jones County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded areas. Most flood deaths occur 
in automobiles when people try to drive through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.

&&

NCC103-130514-
/O.CAN.KMHX.FL.W.0010.000000T0000Z-160213T0444Z/
/PLLN7.1.ER.160208T0030Z.160209T0245Z.160213T0130Z.NO/
1144 PM EST FRI FEB 12 2016

The Flood Warning is cancelled for
  The Trent River At Pollocksville.
* At 11 PM Friday the stage was 4.9 feet.
* Flood stage is 5.0 feet.
* Impact...At 5.0 feet...Water will begin to threaten a few homes in 
  Hughs Plantation Farms and Trent Acres on the north side of the 
  river.

&&

LAT...LON 3506 7723 3504 7716 3501 7718 3498 7720
          3499 7725 3501 7727        

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Feb 8, 7:33 AM EST, 59 minutes earlier.

Area forecast discussion, Feb 8, 7:33 AM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
733 AM EST MON FEB 8 2016

.SYNOPSIS...
WEAK HIGH PRESSURE WILL BUILD ACROSS EASTERN NORTH CAROLINA THIS
MORNING AS THE COASTAL STORM MOVES NORTHEAST. A COLD FRONT WILL
MOVE THROUGH FROM THE WEST THIS EVENING...FOLLOWED BY A SECONDARY
FRONT ON TUESDAY. ARCTIC HIGH PRESSURE WILL BUILD IN FROM THE
NORTHWEST TUESDAY NIGHT THROUGH EARLY FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 700 AM MONDAY...UPDATED TO DROP WIND ADVISORY OUTER BANKS
AND CARTERET COUNTY...NO OTHER SIGNIFICANT CHANGES. CLOUDS HAVE
CLEARED ALL BUT OUTER BANKS AND WINDS CONTINUE TO DIMINISH.

/PREVIOUS DISCUSSION/
AS OF 330 AM MONDAY...STRONG SFC LOW PRES APPROX 290 MILES E-SE
OF CAPE HATTERAS MOVING E-NE AT 40 MPH PER STLT TRACKING. RAIN HAS
MOVED OFFSHORE AND CLOUDS AND WIND WILL CONTINUE TO DIMINISH
ACROSS AREA EARLY THIS MORNING. WILL ALLOW WIND ADVISORY FOR
MAINLAND HYDE/DARE COUNTIES TO EXPIRE AT 4 AM...AND WILL DOWNGRADE
CARTERET AND OBX HYDE/DARE TO WIND ADVISORY RUNNING UNTIL 8AM/9AM.

CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW TEMPS TO DROP TO
AROUND 32 DEGS MAINLY W OF HWY 17 FOR AN HOUR OR SO AROUND 7
AM...AND COULD RESULT IN SOME PATCHY BLACK ICE FOR ELEVATED
ROADWAYS...AND PLAN TO HANDLE WITH SPS ISSUANCE.

FAST-MOVING SHRT WV WILL BRING INCREASING CLOUDS AGAIN THIS AFTN
WITH CHC OF SHOWERS FOR COASTAL PLAINS AFTER 3 PM.

INCREASING LOW LVL THICKNESSES WITH GOOD INSOLATION INTO EARLY
AFTN SUPPORT MAX TEMPS 52-54 INLAND WITH 46-50 FOR OBX.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
AS OF 330 AM MONDAY...FAST SHRT WV WILL PUSH A COLD FRONT ACROSS
AREA OVERNIGHT WITH SCT SHOWERS MAINLY THIS EVENING. MID LVL
THICKNESSES SUPPORT PSBL MIXED PCPN BUT LOW LVLS AND SFC TEMPS
APPEAR TOO WARM AND WILL KEEP WORDING AS RAIN SHOWERS. SOME
CLEARING LATE WITH MID TEMPS MID 30S INLAND TO AROUND 40 OBX.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
AS OF 4 AM MON...AMPLIFIED UPPER PATTERN TO CONTINUE THROUGH THE
PERIOD WITH A WESTERN RIDGE/EASTERN TROUGH LEADING TO WELL BELOW
NORMAL TEMPERATURES AND BELOW NORMAL PRECIPITATION FOR THE
UPCOMING WEEK. SEVERAL STRONG SHORTWAVES WILL ROTATE AROUND THE
UPPER TROUGH DURING THE NEXT SEVERAL DAYS AND TRY TO ENHANCE THE
PRECIPITATION POTENTIAL BUT DEEP WESTERLY FLOW OVER MUCH OF THE
EASTERN US WILL KEEP THE GULF OF MEXICO AND THE ATLANTIC CUT OFF
AS SOURCES FOR MOISTURE INFLOW WHILE MOISTURE ASSOCIATED WITH THE
ASSOCIATED WEAK SURFACE SYSTEMS THEMSELVES MOSTLY GETS WRUNG OUT
ON THE WESTERN SLOPES OF THE APPALACHIAN MOUNTAINS.

TUESDAY...WILL CONTINUE TO ADVERTISE 20 POPS FOR RA/SN SHOWERS
ACROSS THE NORTHERN ZONES AS MOISTURE ASSOCIATED WITH A COUPLE OF
MID LEVEL SHORTWAVES PASSES THROUGH OUR AREA. ALTHOUGH
TEMPERATURES WILL BE MOSTLY ABOVE FREEZING WHEN CONDITIONS ARE
MOST FAVORABLE FOR PRECIPITATION DEVELOPMENT IT WILL BE COLD
ENOUGH FOR ANY LIGHT PRECIPITATION THAT DEVELOPS TO BE MIX OF RAIN
AND SNOW. NO ACCUMS EXPECTED ATTM. CONTINUING CAA TUESDAY NIGHT
WILL LEAD TO CHILLY READINGS IN THE UPPER 20S TO LOWER 30S.

WEDNESDAY...BROAD CYCLONIC FLOW CONTINUES WITH AXIS OF UPPER
TROUGH PIVOTING THROUGH THE EASTERN CONUS WITH DRY BUT CHILLY
WEATHER. GUSTY WESTERLY WINDS COMBINED WITH HIGHS TEMPS
STRUGGLING INTO THE 40S WILL MAKE IT FEEL EVEN COLDER.
TEMPERATURES WILL BE COLD WEDNESDAY NIGHT AS THICKNESSES QUITE LOW
AND CONTINUING WESTERLY BREEZE MAKES THE OVERNIGHT LOWS WELL DOWN
INTO THE 20S FEEL MORE LIKE THE TEENS.

THURSDAY...SHORTWAVE TROUGH BEGINS TO LIFT OUT/DEAMPLIFY BUT MEAN
HEIGHTS/850MB TEMPS STILL WELL BELOW AVG AS LONG WAVE TROUGH
DOMINATES THE EASTERN HALF OF THE CONUS. IT WILL BE A COLD DAY ON
THURSDAY WITH HIGHS ONLY IN THE MID/UPR 30S WITH PLENTIFUL
SUNSHINE. ANOTHER COLD NIGHT THUR NIGHT WITH LOWS IN THE LOW 20S
THOUGH WINDS MUCH LIGHTER.

FRIDAY...DISAGREEMENT ARISES ON POTENTIAL WEATHER MAKER FOR
FRIDAY AS YET ANOTHER SHORT WAVE/LOW PRES SYSTEM PIVOTS AROUND
BASE OF DEEP EASTERN TROUGH. LATEST 08/00Z ECMWF QUITE A BIT
STRONGER WITH FORCING AND MOISTURE. THIS SOLN OPENING BREIFLY
OPENING UP THE GOM AND TAPPING INTO DEEPER MOISTURE. THIS SOLN IS
ALSO WARMER...AND KEEPS BULK OF PRECIP LIQUID. OPERATIONAL GFS ON
THE OTHER HAND IS LESS AMPLIFIED THOUGH BRINGS THREAT OF A LIGHT
WINTRY MIX FOR E NC. TAKING A LOOK AT THE NEW GFS PARALLEL...A
MORE ORGANIZED LOW PASSING THROUGH OR JUST SOUTH OF E NC WOULD
BRING A BETTER THREAT FOR WINTRY WEATHER. FOR NOW HAVE ADVERTISED
JUST 20 POPS WITH A RA/SN MIX THOUGH THIS SYSTEM WILL BEAR
WATCHING OVER THE COMING DAYS.

SATURDAY AND SUNDAY...POTENTIAL GROWING FOR A SIGNIFICANT ARCTIC
OUTBREAK AS BOTH GFS/ECMWF AND MOST OF THEIR RESPECTIVE ENS
MEMBERS INDICATING SHARPLY FALLING HEIGHT ANOMOLIES. THE ECMWF
ADVERTISING 850MB TEMPS AS LOW AS -25 DEGREES C AND THICKNESSES
BELOW 500M! THIS TYPE OF AIR MASS WOULD MOST CERTAINLY BREAK
RECORD LOW TEMPERATURES SHOULD IT VERIFY. EC MOS VALUES AS COLD AS
THE LOW 20S FOR HIGH TEMPS AND LOWS GENERALLY IN THE LOW TEENS.
THE GFS IS A BIT WARMER WITH MAX T'S IN THE LOW 30S AND LOWS IN
THE MID/UPPER TEENS. WILL PLAY CONSERVATIVELY FOR NOW AND FORECAST
'MILDER' TEMPS MORE IN LINE WITH THE GFS/WPC.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH 12Z TUESDAY/...
AS OF 645 AM SUNDAY...VFR CONDITIONS EXPECTED TO PREVAIL THROUGH
TAF PERIOD. CLEAR SKIES AND LIGHT WINDS THIS MORNING AS WEAK HIGH
PRES BUILDS ACROSS AREA. CLOUDS WILL QUICKLY INCREASE AGAIN THIS
AFTN/EARLY EVENING AS ANOTHER SHRT WV MOVES IN FROM W-NW WITH
ASSCTD SFC COLD FRONT. SCT SHRA EXPECTED BUT CIGS ABOVE 3K FT.
PRECIP THREAT ENDING AND CLOUDS BECOMING SCT AFTER 06Z. GFS GDNC
IS INDICATING SOME MVFR CIGS DEVELOPING LATE BUT LOOKS OVERDONE
WITH WESTERLY WINDS...AND KEPT VFR WITH THIS TAF ISSUANCE.

LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 4 AM MON...DRY WEATHER WITH PREVAILING VFR CONDITIONS ARE
EXPECTED TUESDAY THROUGH THURSDAY. IT IS ALSO FORECAST TO BE
BREEZY THROUGH THE PERIOD WITH WESTERLY FLOW 10 TO 20 KNOTS. A
SMALL CHANCE FOR RAIN OR SNOW ON FRIDAY WITH A QUICK MOVING SYSTEM
MOVING THROUGH FROM THE WEST. IT IS QUESTIONABLE AT THIS TIME HOW
MUCH MOISTURE AND COLD AIR WILL BE AVAILABLE FOR RAIN OR SNOW.
STAY TUNED.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 700 AM MONDAY...DROPPED SCA FOR ALB SOUND AND ALLIGATOR
RIVER...NO OTHER CHANGES WITH UPDATE.

/PREVIOUS DISCUSSION/
AS OF 330 AM MONDAY...STRONG SFC LOW PRES
APPROX 290 MILES E-SE OF CAPE HATTERAS MOVING E-NE AT 40 MPH PER
STLT TRACKING. WINDS CONTINUE TO DIMINISH AND WILL DOWNGRADE
ADVISORIES/WARNINGS DOWN ONE CATEGORY AT 4 AM...WITH SCA FOR
SOUNDS AND GALES OUTER WATERS UNTIL 10 AM. WINDS WILL DIMINISH
BELOW SCA ALL WATERS LATE MORNING AND EARLY AFTN...BUT THEN SW
WINDS INCREASING MOST OF WATERS LATE AFTN INTO EVENING AHEAD OF
COLD FRONT...AND GUSTY WEST WINDS BEHIND FRONT LATE TONIGHT. SEAS
UP TO 15-20 FT EARLY THIS MORING WILL SUBSIDE TO 6-10 FT BY EARLY
AFTN...BUT REMAIN ELEVATED ABOVE 6 FT OUTER PORTIONS THROUGH
TONIGHT.

LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 4 AM MON...VERY POOR BOATING CONDITIONS ARE EXPECTED TO
CONTINUE THROUGH MOST OF THE PERIOD WITH NORTHWEST TO WEST FLOW
15 TO 25 KT PREDOMINATING AND MAINTAINING ELEVATED SEAS OF 6 FT OR
HIGHER. THUS AT LEAST ADVISORY LEVEL HEADLINES ARE EXPECTED TO BE
CONTINUED FOR WIND AND/OR SEAS FOR ALL THE COASTAL WATERS THROUGH
THE PERIOD WITH ONLY MARGINALLY BETTER CONDITIONS ON THE SOUNDS
AND ADJACENT RIVERS. A BREAK IN THE HIGH WINDS AND SEAS MAY OCCUR
ON THURSDAY THOUGH YET ANOTHER STRONG COLD FRONT WILL MOVE THROUGH
ON FRIDAY WITH WINDS AND SEAS ONCE AGAIN INCREASING.

&&

.TIDES/COASTAL FLOODING...
AS OF 700 AM MONDAY...GAGES AT CEDAR ISLAND...OCRACOKE AND AT
COAST GUARD HATTERAS ARE SHOWING WATER LEVELS RISING AGAIN SO NO
CHANGES TO WARNINGS.

/PREVIOUS DISCUSSSION/
AS OF 400 AM MONDAY...WATER LEVELS DIMINISHING WITH DECREASING
WINDS AND SHIFT TO NW OVERNIGHT...BUT STILL SOME CONCERN FOR HIGH
TIDE AROUND 7 AM THIS MORNING...AND WILL CONTINUE COASTAL FLOOD
WARNING FOR OBX HYDE/DARE AND CARTERET. WILL DROP ADVISORY FOR
CRAVEN AND PAMLICO COUNTIES AS 911 CENTERS REPORT FLOODING HAS
ENDED.

PLEASE SEE THE COASTAL FLOOD WARNING/ADVISORY FOR MORE DETAILS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...COASTAL FLOOD WARNING UNTIL 4 PM EST THIS AFTERNOON FOR NCZ103-
     104.
     COASTAL FLOOD WARNING UNTIL 1 PM EST THIS AFTERNOON FOR NCZ095.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR AMZ135.
     GALE WARNING UNTIL 10 AM EST THIS MORNING FOR AMZ150-152-154-
     156-158.

&&

SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...JME/TL
AVIATION...JBM/TL
MARINE...JBM/TL
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Feb 8, 7:12 AM EST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
712 AM EST MON FEB 8 2016

NCZ103-104-091215-
OUTER BANKS DARE-OUTER BANKS HYDE-
712 AM EST MON FEB 8 2016

...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-091215-
CARTERET-
712 AM EST MON FEB 8 2016

...COASTAL FLOOD WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044-045-079-090-091-091215-
MARTIN-PITT-WASHINGTON-GREENE-DUPLIN-LENOIR-
712 AM EST MON FEB 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ046-047-080-081-092-094-098-091215-
TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-PAMLICO-ONSLOW-
712 AM EST MON FEB 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN
NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ093-091215-
CRAVEN-
712 AM EST MON FEB 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 8, 6:30 AM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
630 AM EST MON FEB 8 2016

NCZ029-044-045-079-080-090>093-098-081400-
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-
ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
OAK CITY...JAMESVILLE...GREENVILLE...BETHEL...FARMVILLE...
GRIFTON...GRIMESLAND...PLYMOUTH...ROPER...CRESWELL...SNOW HILL...
HOOKERTON...WALSTONBURG...WASHINGTON...CHOCOWINITY...BELHAVEN...
BATH...AURORA...WALLACE...WARSAW...KENANSVILLE...BEULAVILLE...
FAISON...KINSTON...LA GRANGE...PINK HILL...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
COVE CITY...JACKSONVILLE...RICHLANDS...SWANSBORO...
NORTH TOPSAIL BEACH
630 AM EST MON FEB 8 2016

...PATCHY BLACK ICE POSSIBLE EARLY THIS MORNING...

LINGERING MOISTURE COMBINED WITH TEMPERATURES DROPPING TO NEAR
FREEZING MAY RESULT IN PATCHY BLACK ICE ON AREA ROADWAYS EARLY THIS
MORNING. THE MAIN THREAT WILL BE ON ELEVATED SURFACES SUCH AS
BRIDGES AND OVERPASSES...AND WILL BE MOST LIKELY INLAND OF HIGHWAY
17. MOTORISTS SHOULD DRIVE WITH EXTRA CAUTION AND ALLOW EXTRA TIME
TO REACH THEIR DESTINATIONS.

ANY BLACK ICE IS EXPECTED TO MELT BY MID MORNING WITH TEMPERATURES
RISING ABOVE FREEZING.

10

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 8:29 PM ESTAreal Flood WarningMHXJones9 hr
Feb 7, 10:07 PM ESTSmall Craft AdvisoryMHX6 hr
Feb 8, 4:21 AM ESTWind AdvisoryMHX3 hr
Feb 8, 4:34 AM ESTGale WarningMHX5 hr
Feb 8, 4:34 AM ESTSmall Craft AdvisoryMHX5 hr
Feb 8, 5:30 AM ESTAreal Flood WarningMHXJones3 hr
Feb 8, 10:10 AM ESTSmall Craft AdvisoryMHX3 days
Feb 8, 3:12 PM ESTCoastal Flood AdvisoryMHX20 hr

Nearby

River Flood Warnings in North Carolina, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.